| Model Number |
TRULIANT POR TIB TRAY SIZE 4.5F/3.5T |
| Medical Device Problem Codes |
Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
| Date of Event |
10/06/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant products: truliant ps por fem ps por right sz 4.5 (cat# 02-020-12-0345 / serial# (b)(4)); truliant tib imp ps insert sz 4.5 9mm (cat# 02-022-35-4509 / serial# (b)(4)); advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported, approximately 1.5 years post initial tka, the 64 y/o female patient had pain starting a few weeks after surgery.Patient is dissatisfied with implant function.Tibia was loose with only fibrous ingrowth.Femur also had minimal bone ingrowth.There was no breakage of the device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos and x-rays.The devices are not available for evaluation due to recall hospital will not release.
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported may have been the result of an insufficient bond between the implants and the bone, poor bone quality, patient-related conditions, or any combination of these possibilities, which led to aseptic (non-infected) loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation and pre-revision radiographs were unable to be obtained.The most probable root cause associated with the reported event of ¿loosening¿ is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
Additional Manufacturer Narrative
The revision reported may have been the result of an insufficient bond between the implants and the bone, poor bone quality, patient-related conditions, or any combination of these possibilities, which led to aseptic (non-infected) loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation and pre-revision radiographs were unable to be obtained.This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, b5, g1, g4, h4, h6: clinical code, medical device problem code, component code, investigation findings and investigation conclusions.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
Event or Problem Description
As reported, approximately 1.5 years post initial tka, the patient had pain starting a few weeks after surgery.Patient is dissatisfied with implant function.Tibia was loose with only fibrous ingrowth.Femur also had minimal bone ingrowth.There was no breakage of the device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos and x-rays.The devices are not available for evaluation due to recall hospital will not release.